A Caltech Library Service

Griffiths-Hurst-Sherman Inequalities and a Lee-Yang Therorem for the(ϕ^4)_2 Field Theory

Simon, Barry and Griffiths, Robert B. (1973) Griffiths-Hurst-Sherman Inequalities and a Lee-Yang Therorem for the(ϕ^4)_2 Field Theory. Physical Review Letters, 30 (19). pp. 931-933. ISSN 0031-9007. doi:10.1103/PhysRevLett.30.931.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


The Griffiths-Hurst-Sherman inequalities and the Lee-Yang zero theorem in the theory of Ising ferromagnets are shown to hold in a two-dimensional self-coupled Bose quantume field theory with interaction: aϕ^4 + bϕ^2 − μϕ:. Applications include the continuity of the infinite-volume "magnetization," ⟨ϕ(0)⟩, away from μ = 0. Our results should carry over to three or four dimensions once it is known how to control the ultraviolet divergences in these theories.

Item Type:Article
Related URLs:
URLURL TypeDescription
Simon, Barry0000-0003-2561-8539
Additional Information:© 1973 American Physical Society. (Received 19 March 1973) We should like to thank Professor J. Lebowitz and Professor E. Lieb for valuable discussions. In addition, one of us (B.S.) would like to thank Professor N. Kuiper for the hospitality shown him while a visitor at the Institut des Haute Etudes Scientifique, and Professor A. Visconti for the hospitality of the Centre National de la Recherche Scientifique. The other (R.B.G.) is grateful for the hospitality of the Cornell Chemistry Department.
Funding AgencyGrant Number
Alfred P. Sloan FoundationUNSPECIFIED
John Simon Guggenheim FoundationUNSPECIFIED
Issue or Number:19
Record Number:CaltechAUTHORS:20180417-154000112
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:85913
Deposited By: George Porter
Deposited On:19 Apr 2018 16:19
Last Modified:15 Nov 2021 20:33

Repository Staff Only: item control page